Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 165, NWS New Orleans, LA

June 18, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 18, 2021, 9:04 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jun 20, 2021, 2:30 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 18, 2021, 9:04 AM CDT (14:04 UTC)
In effect from
Jun 20, 2021, 2:30 PM CDT
Expired
Jun 19, 2021, 11:07 AM CDT
In force
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1). The gauge peaked at 7.39 ft at Jun 20, 2021, 9:00 AM CDT.

actionminormoderate5101506/1806/1906/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS44 KLIX 181404
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
904 AM CDT Fri Jun 18 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-190815-
/O.NEW.KLIX.FL.W.0165.210620T1930Z-210621T2200Z/
/BSHL1.1.ER.210620T1930Z.210621T0600Z.210621T1600Z.NO/
904 AM CDT Fri Jun 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Chitto River Near Bush.
* From Sunday afternoon to Monday afternoon.
* At 8:15 AM CDT Friday the stage was 5.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Sunday afternoon to a crest of 11.5 feet early Monday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

KO
2 follow-up statements
092 
WGUS84 KLIX 190051
FLSLIX

Flood Statement
National Weather Service New Orleans LA
751 PM CDT Fri Jun 18 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

For the Bogue Chitto River...including Tylertown, Franklinton, 
Bush...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC103-191900-
/O.CON.KLIX.FL.W.0165.210620T1930Z-210621T2200Z/
/BSHL1.1.ER.210620T1930Z.210621T0600Z.210621T1600Z.NO/
751 PM CDT Fri Jun 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bogue Chitto River Near Bush.
* From Sunday afternoon to Monday afternoon.
* At 7:15 PM CDT Friday the stage was 5.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Sunday afternoon and then continue rising to a crest of 11.5 feet 
  early Monday morning. The river is expected to fall below flood 
  stage late Monday morning.
* Impact...At 11.0 feet, The access road upstream of the bridge will 
  flood. The river will leave the main channel on the left bank 
  below the bridge flooding woodlands on either side of Louisiana 
  Highway 21.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

PG
276 
WGUS84 KLIX 191607
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1107 AM CDT Sat Jun 19 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

LAC103-191715-
/O.CAN.KLIX.FL.W.0165.210620T1930Z-210619T1607Z/
/BSHL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1107 AM CDT Sat Jun 19 2021

...The Flood Warning for the Bogue Chitto River Near Bush has been 
cancelled...

The Flood Warning is cancelled for
  the Bogue Chitto River Near Bush.
* At 10:15 AM CDT Saturday the stage was 6.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 8.3 feet 
  early Sunday afternoon.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

JFL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 18, 4:41 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 18, 4:41 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
441 AM CDT Fri Jun 18 2021

.SHORT TERM...

Potential Tropical Cyclone 3 (PTC3) is still forecast to become a
tropical or subtropical storm later today as it approaches the
southeast Louisiana coast before crossing the area overnight
tonight and Saturday. Main threat continues to be heavy rainfall,
mainly to the east of the track of the low. Rain totals over the
next couple of days of 4 to 8 inches are expected near and east of
the track with locally higher amounts. These totals are a little
lower than previous packages due to a somewhat quicker storm
movement.

There will also be the potential for isolated tornadoes, mainly
near the coast, tonight into Saturday. Onshore winds will be
capable of producing some coastal flooding mainly tonight into
Saturday.

Even after the system departs the area, moisture levels will
remain high enough for at least scattered afternoon thunderstorms
on Sunday.

Will trend toward blended numbers, which are a bit higher than
GFS, but not nearly as warm as the ECMWF. Conditions would have to
be pretty dry due to subsidence to reach the ECMWF highs on
Sunday. 35

&&

.LONG TERM (Monday and beyond)...

Upper ridging will still be anchored over Arizona, and the current
system will be well east of the area. Northwesterly upper flow on
the west side of a deep northern stream trough will be predominant
over the middle of the country early next week. The upper ridge will
gradually build eastward and cover much of the south by the end of
next week.

A cold front associated with the trough will attempt to move into
the area around Tuesday or Wednesday, but won't make it completely
through the area before dissipating. Conditions never really dry out
completely through next week. The boundary will provide a focus for
thunderstorms from about Monday night into Wednesday, with primarily
diurnally forced convection the remaining time. Depending on when
and where precipitation falls in the short term, localized drainage
issues could remain a problem with the thunderstorms at midweek.

Considering it is June, there's a bit of spread in the medium range
operational guidance. Current NBM guidance is quite a bit closer to
the warmer ECMWF numbers.

&&

.AVIATION (12z TAF package)...

Currently VFR conditions at all terminals, but anticipate conditions
will begin to deteriorate later this morning with ceilings lowering
to MVFR by midday. SHRA/TSRA should become more numerous, but we are
starting to see some signs that main threat may remain east of KBTR
and KMCB. Of course, any of these SHRA/TSRA will be capable of
producing IFR or lower visibilities, especially beyond 00z Saturday.
Magnitude of winds remains a fairly low confidence forecast, but
hopefully will become somewhat better focused later today. Depending
on the eventual strength of the system, LLWS could be an issue at
most terminals overnight tonight, but confidence isn't high enough
to detail at this time.

&&

.MARINE...

Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  84  72 /  50  70  80  50
BTR  87  73  87  75 /  60  70  80  40
ASD  85  74  86  75 /  90  90  90  60
MSY  86  77  88  78 /  90 100  90  60
GPT  84  75  85  76 /  80 100  90  70
PQL  84  73  84  75 /  80  90  90  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
     075>078.

     Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
     Saturday for LAZ064-066>070-076-078.

     Flash Flood Watch from 1 PM CDT this afternoon through Sunday
     morning for LAZ034>037-039-046>050-056>061-063>072-075>078.

     Coastal Flood Advisory from 1 PM this afternoon to 7 PM CDT
     Saturday for LAZ049-050-058-060-061-072-075-077.

GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
     557-570-572-575-577.

MS...Tropical Storm Warning for MSZ080>082.

     Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
     Saturday for MSZ080>082.

     Flash Flood Watch from 1 PM CDT this afternoon through Sunday
     morning for MSZ068>071-077-080>082.

GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
     570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:44 AM CDTWind AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Orleans, Saint Bernard, Saint Helena and 4 more30 hr
Jun 18, 3:15 PM CDTSpecial Marine WarningLIX24 min
Jun 18, 5:52 PM CDTSpecial Marine WarningLIX11 min
Jun 18, 6:04 PM CDTSpecial Marine WarningLIX26 min
Jun 18, 6:41 PM CDTSpecial Marine WarningLIX34 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.